MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO HF 5F RADIOLOGY BASIC TL 135CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO HF 5F RADIOLOGY BASIC TL 135CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3395335Q
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reey1810 showed no similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported apparently during the case they fed the guide wire in through the introducer.Upon trying to remove guide wire the radiologist was not able to pull it back through the introducer and had to remove the introducer to pull guide wire out.Once removed there was still a small thread attached and he was able to remove the last bit of the guide wire.The introducer is still attached to the guidewire as they were not able to remove the guidewire.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed.One 0.018 in.Nitinol guidewire and one 21 g introducer needle were returned for evaluation.An initial visual observation showed use residue on the returned samples.The shaft of the introducer needle was observed to be slightly curved.The guidewire was returned in two segments with the distal segment tied in a knot.The majority of the coiled wire of the proximal guidewire segment was observed to be unraveled.A microscopic observation revealed the bevel of the introducer needle was damaged.The break site in the coiled wire of the guidewire was observed to be angled and granular, and the break site in the core wire of the guidewire was observed to be tapered and somewhat uneven but granular, which suggests tensile failure caused by excessive pulling force.The knot in the distal end of the returned guidewire was likely caused by repeated advancement and retraction of the guidewire against resistance within the vessel.This knot, once formed, would prevent passage of the guidewire through the needle and, ultimately, contribute to the breaks in the guidewire in combination with additional withdrawal force.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC SOLO HF 5F RADIOLOGY BASIC TL 135CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12253642
Report Number3006260740-2021-03038
Device Sequence Number11885957
Product Code LJS
UDI-Device Identifier00801741028373
UDI-Public(01)00801741028373
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3395335Q
Device Catalogue Number3395335Q
Device Lot NumberREEY1810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;